Thread: accutane and muscle loss
02-03-2002, 10:22 AM #1Associate Member
- Join Date
- Sep 2001
- Fort Worth Tx
accutane and muscle loss
There was a special on accutane on the news the other night, and it listed many sides that were known to me, one that supprised me is they claimed it caused muscle loss, what do you guys think about this statement? noticed any muscle loss while on accutane anyone?
02-03-2002, 01:14 PM #2
omg! ive been on it for 6 months! how much does it affect it??
02-04-2002, 04:15 PM #3
02-04-2002, 07:14 PM #4
anyone?? someone must know something!
02-05-2002, 03:11 AM #5Associate Member
- Join Date
- Aug 2001
I read somewhere it also causes reduced sex drive Is this true? anyone?
02-05-2002, 04:16 AM #6
Accutane has been available through prescription as a treatment for severe acne since 1983. It is currently available in about 80 countries.
It is expensive. The drug costs from $500 to $600 for a standard first treatment of about 16 weeks. Most drug plans cover the drug - they will usually place some limits on coverage.
In 1995, 71.8 per cent of all Accutane prescriptions were issued by dermatologists. General practitioners issued 25.1 per cent of Accutane prescriptions. By last year, prescriptions issued by dermatologists accounted for 60 per cent of the total. General practitioners issued 35 per cent of all Accutane prescriptions. (Source: IMS Health, CompuScript 2000)
Accutane has now been linked with a long list of serious side effects which are frequent, varied and at times severe.
According to the manufacturer of Accutane, some patients, while taking the drug or soon after stopping, have become depressed or developed other serious mental problems. Signs of these problems include feelings of sadness, irritability, unusual tiredness, trouble concentrating and loss of appetite. Some patients taking Accutane have had thoughts about hurting themselves or putting an end to their own lives (suicidal thoughts). Some people tried to end their own lives and other people have ended their own lives.
Known side effects of Accutane:
* dryness of the skin, lips, mouth and lining of the nose
* facial or body rash, flaking of the skin, itching, peeling of the palms and soles
* increased sensitivity to the sun
* inflammation of the lips, mild nose bleed
* bleeding and inflammation of the gums
* aches and pains in the joints
* increased fatigue
* decreased night vision
People on Accutane are also warned to avoid excessive exposure to the sun and not to use vitamin preparations or health food supplements that contain vitamin A. Patients are also advised to avoid waxing for 5-6 months after taking Accutane - because of the risk of scarring.
Accutane rules tightened
More than 1,300 psychiatric side effects and as many as 66 suicides have been reported since Accutane arrived on the market. The numbers prompted the Food and Drug Administration to take another look at Accutane.
The FDA has changed its rules regarding the drug so that doctors must now get patients to sign a consent form. The form is produced by Accutane's maker, Roche Pharmaceuticals. It says the patient understands all the risks associated with Accutane, including depression and suicide. Pharmacists must also hand out a detailed warning brochure from the FDA, called a Medguide. Accutane is one of just three drugs in the United States that has ever been required to come with a Medguide.
A brochure put out by Accutane's maker, designed for patients, still makes no mention of the reports of depression or suicide, although it cautions those who feel depressed or suicidal to contact their doctor
Have never found anything out about muscle loss but its sides are very long and I would use it as a last resort only JMO
02-05-2002, 04:54 AM #7G-S Guest
Scary stuff. I'd stay away.
02-05-2002, 05:22 AM #8
Im done it know.. and I never felt suicidal.. insane but not sucidial..lol..
I got slight pain in joints and the first month or two tons of my skin fell off.. it was a terrible sight.. but it worked like magic.
how long does it affect things in your body or stay in your body?
thanks for replys
02-05-2002, 05:28 AM #9
I don,t know but there is loads of info out there on the web.It did,nt say everyone suffered sucidal feelings just there were some reports.......but it has come under a lot of fire recently.
02-05-2002, 09:13 AM #10Junior Member
- Join Date
- Aug 2001
As personal (former) user of accutance, I can say that the side effects by far outweighted the good:
My skin was so dry it hurt, and I could not even wear my contact lenses. My hair was all dry and brittle. Alot of muscle pain. Severe pain in my joints (especially knees) as a lack of fluid in them. Problems with depression.
Worst of all that is that now, about 8 years after treatment of this drug, I still am on depression medication, and getting treatment for my knees, which are in the condition of someone twice my age. (I am only 21). I was on the drug for about 1 year, with all teh monthly blood and urine tests that are reccomended to go along with it.
My brother unfortunately was predisposed to acne like me, and took the drug as well. He has been off for about 2 years, and is going through all the same things that I did, but not quite as severe(thankfully).
Now, I have done a LOT of research on this drug, and found that there are MANY class action suits filed against ROCHE (manufacturer), many support groups for users, and past users, and many investigations into ROCHE (they supposedly knew of the side effects and never told)
ANYWAY as you can tell...............I say stay away. Go on tricyclen, or docicyclen (standard antobiotics), it is not as strong, but it works.
02-05-2002, 10:02 AM #11
I have been poping 70mg of accutane a day with no probs. My buddy is doing 40 mg a day and has to apply chapstick every 30 ins. I have never used chapstick and wont. My lips get a bit dry a most but thats the worst side i've every experienced. And depression? fuck i couldn't be happier with everything all cleared up
06-30-2003, 08:18 PM #12
Im On Accutane Right Now.....40 Mg To Be Exact....the Only Thing I Notice Is That My Face Is A Little Dry....i Get Cotton Mouth Sometimes....and The Big Thing Is Im Sleepin All The Time....does Anybody Know How I Can Cheat The Blood Work So My Liver Enzymes Don't Come Up So High????
Users Browsing this Thread
There are currently 1 users browsing this thread. (0 members and 1 guests)